I was had severe depression/bipolar/and panic attacks about 6 years ago. I was prescribed Klonopin and once it hit my system, boy it changed my whole outlook on life. I'd go from such a deep sadness to almost euphoric. I was on 1mg at the time. I took them for a couple of years, working my way up to 4mg a day/1mg four times a day and then felt I no longer needed them so I came off them a couple years ago. Here now I have found myself in the same position I was in years ago. Everyday is a struggle. I feel nothing but sadness all day. I feel complete hopelessness and so depressed. I started back on the klonopin as well as the antidepressants I was on before and I was expecting that same "different outlook on life" the klonopin gave me before however it didn't affect me in that way.I'm on the same dose I was on when I stopped taking them before. It helps with my anxiety for the most part I suppose but I was really counting on that feeling to numb the emotional pain I'm in so to speak. Why, even though it has been years since being on it, would it not affect me to same? I've thought about taking all four at once to see if that may help but I'm afraid it would only make me sleepy. Any suggestions, advise, anything would be appreciated as I am so tired of suffering these God awful feelings every sec of the day. Do to finances I can not see my Dr as often as I'd like. Someone please tell me something. Thank you!
The xanax is doing what xanax was made to do, help anxiety. The feeling you had before was a "high". Our bodies are continually changing, and for whatever reason you're gettng high from it this time. Don't start taking the pills in a way they aren't prescribed just to get that feeling, this would be abuse and can lead to addiction.
It is common:-(. Your body reacts differently AND is used to the med... Many benzos did that(kinda) to me, so the doctors i saw always said it was good to just switch benzo..i think its a no exit issue..so i dont like benzos anymore..but u can, it is very possible another med not too far from this one will help... u can also come back to it later!!! Dont worry... thats what i did with ativan... it was ALMOST like a new beginning after i stopped a few months and went back to it.still sucks today though;-). Be strong and patient and dont worry.
Benzos side effects can last for years and does cause depression after awhile on them and when you go off of them as well. You didn't mention what antidepressants you were taking, but maybe ask your Dr. for an a/d that helps relieve anxiety if you are not on one already or maybe a change in a/d may help? Also, you may need a different benzo to try. The body builds up tolerance rather quickly with benzos. For myself I experienced depression while on benzos and yrs after. I also have protracted withdrawals that has lasted 3 yrs now. Talk to your Dr. about a solution.. I wish the best for you.
Klonopin is not really a treatment for bipolar disorder. It is an anti-seizure medication that is also used for anxiety and insomnia. It is sometimes prescribed for bipolar disorder but it does not usually help with depression or mania. It may help panic attacks.
The drugs that are used for bipolar disorder are Depakote, lithium or Lamictal.
These are "mood stabilizers"
They are supposed to keep you from highs and lows. I was prescribed
Depakote and klonopin my first manic episode (the klonopin was prescribed for sleep) and eventually stopped the Depakote because of side effects which you may or may not have.
I believe that Lamictal and lithium are recommended more often than Depakote now. I used both lamictal and lithium and did not experience bad side effects. This may not be true for you. However, I switched from Lamictal to lithium because the lamictal did not prevent another episode later in life. Lithium is considered by many to be the "gold standard" treatment for bipolar disorder. You would have to try both to see what works best for you.
I have also been told that there is no drug that will guarantee prevention of a manic episode. I do know from personal experience that when I was off all drugs but klonopin I experienced the beginnings (hypomania) of a full blown manic episode. It takes a few experiences with mania to recognize if and when it is coming. So this last time I felt it coming on I went to the ER and asked for a Prolixin injection.
They also gave me prolixin tablets and continued the klonopin. They also threw in some lamictal.
This treatment prevented a full blown episode BUT there were heavy side effects I belie were due to the prolixin or the prolixin, lamictal, klonopin cocktail. Some physicians believe a prolixin injection alone is enough to
stop a manic episode.
In any case, you must use ARTANE
to counteract the side effects that may show up a week or two later.
I was still hypomanic (look up these terms, research manic and depression onset symptoms) and I had trouble walking! The Artane cleared up this problem in a day.
Good luck Keep trying different things until you find what works for you.
- Klonopin Information for Consumers
- Klonopin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Klonopin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Sep 2009 • 9 answers
Posted 15 Oct 2012 • 6 answers
Posted 17 Aug 2013 • 2 answers
Posted 16 Mar 2014 • 4 answers
Klonopin - Any advice will be helpful... I'm 37 and I suffer from multiple things bipolar depression
Posted 23 Sep 2015 • 2 answers